Results 1 to 5 of 5
Beta Blockers (metoprolol) and after-effects?
  1. #1
    tc1414 is offline New Member
    Join Date
    Apr 2008
    Posts
    1

    Default Beta Blockers (metoprolol) and after-effects?

    Just wondering if anyone can recount their experience with weaning off metoprolol and if they had any adverse side effects when doing so...
    I recently came completely off of the drug after weaning slowly down (started at 50mg, 2x per day, then went to 25mg, 2X per day for two weeks, then down to 25mg, 1X per day for a week). I've been off for three full days now, and have had quite a ride. The first full day I was off, my heart rate went up to over a hundred, and stayed there for most of the day, tapering down in the evening to a cool 80bpm. On the second full day, I had no problems at all, heart rate stayed in the 70-80 range all day. Now, on the third day, my heart rate has gone back up. It's been around 110bpm most of the day again, and now, in the evening, is starting to taper down...right now it's about 94bpm. I had a short instance of lightheadedness today while sitting down, but it lasted all of 20 seconds...so not sure if I can attribute that to this whole ordeal. It's getting fairly uncomfortable.
    Here's the main question...I've called my cardiologist, and they want to schedule a halter monitor, which I'm fine with...but I can't get in to see him until four days from now. Is it ok to wait this long? At what point do I cave and go to a hospital?
    Please relay any experiences you may have had in a situation like this. I can find a lot about side-effects while taking metoprolol, but not a lot about what happens after properly weaning off the medication. Thanks!

  2. #2
    SamanthaS is offline New Member
    Join Date
    May 2008
    Posts
    2

    Default Weaning of Metoporol too

    I don't have any side effects yet. I am trying to lose weight (found out recently weight gain is a side effect) and this is the only way to do it. I was on 200mg a day and dropped to 100mg for about 12 days now. The first day I took less my blood pressure was 140/90 heartrate 102. That was for about a minute then it went down. (I can feel my bp rise after all these years) However, now my heart rate is low, blood pressure wonderful 96/68. I really feel that my working out has helped my withdrawls systems not be so noticable.

    I have been on a beta blocker for 7 years now, after I had my youngest daughter and I am tired of feeling tired. I have to say, I am nervous.

    Please keep your progress updated. I would love to see your successful outcome.

  3. #3
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Have the two of you had heart problems specifically in the past??? Or really bad chest pains??? I know the drs had me on Beta Blockers for a long time and I never could figure out why as I had not had heart problems per say. I had high blood pressure, but not any real heart problems. Had some heart issues due to opiate use, but that was it. Stopped the opiates and those problems disappeared. I know several people who have had issues with Beta Blockers. Me included. I had lots of side effects that were very unpleasant. Once I got off the Beta Blockers and went to a Calcium Channel Blocker I did so much better.

    I don't want to tell you what to do as I am obviously not a dr. Calcium Channel Blockers still help the heart as they dilate the blood vessels making blood flow easier to the heart and all areas of the body. I had circulation problems affecting my extremities the worst. I even had two blood clots in the past. CCBs are still good meds for getting blood to the heart. Beta Blockers are often used first for bad chest pains. I just hated them and have done so much better with almost no side effects with the CCBs. I have not had any blood clots since taking the CCBs and have done great. I have actually cut my dose in half over the last year or so too. You might want to ask your dr about the difference in the two types of meds for your particular situations ... Beta Blockers vs Calcium Channel Blockers. Good luck and God bless.
    Last edited by Robert_325; 05-21-2008 at 11:41 PM.

  4. #4
    SamanthaS is offline New Member
    Join Date
    May 2008
    Posts
    2

    Default

    No heart problems. Just high Blood pressure for me. They had to put me on it because the medication would be safe during my pregnancy and they could not control it with regular bp meds.

    How long were you on Beta Blockers and how long has it been since you've been off? ANy sides effects?
    Thanks

  5. #5
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Quote Originally Posted by SamanthaS View Post
    No heart problems. Just high Blood pressure for me. They had to put me on it because the medication would be safe during my pregnancy and they could not control it with regular bp meds.

    How long were you on Beta Blockers and how long has it been since you've been off? ANy sides effects?
    Thanks

    If you do a medication check at the top of this page most all meds say to tell the dr if you are pregnant or considering getting pregnant. The CCBs are no better or worse than Beta Blockers for someone who is pregnant.

    I was on Beta Blockers for over ten years. Have been on the CCBs for another ten years plus. Have had no bothersome side effects with the CCBs. I like them much better than the Beta Blockers as I did have side effects from Beta Blocker use. Had some side effects when I stopped the Beta Blockers like you described, but the Calcium Channel Blockers stopped them quickly. Have not had any problems to speak of since. I still say you both should talk to your dr about the CCBs. Good luck.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22